| Model Number |
GIA10038L |
| Medical Device Problem Code |
Misfire (2532)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gia10038s, gia10038s gia100-3.8 sgl usereloadstap, (lot #unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during the final esophagus-stomach anastomosis using the collard modification, the black firing knob stop ped midway.It was noted that it was possible to pull back the black firing knob.Another new cartridge was taken out to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: a3a should be blank h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the single use loading unit (sulu) was partially applied.The interlock was engaged.Microscopic inspection of the knife blade displayed damage.Functional testing noted that an instrument was used for all functional testing.The sulu was reset and loaded into the instrument.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The firing knob of the instrument retracted and advanced properly without difficulty.The knife cut completely and cleanly and the staple line was properly formed.It was reported that there was partial firing.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue may occur if the loading unit and knife blade were applied over an obstruction or thick tissue during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument should not be used on tissue such as liver or spleen where compressibility is such that closure of the instrument would be destructive.Tissue thickness should be carefully evaluated before firing any stapler.If the tissue can not comfortably compress to the specified minimum requirement, or compresses to less than this requirement, the tissue may be too thick or too thin for the selected staple size.Do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.